Alert archive / California / Wind Advisories in 2017
Wind Advisory 15, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Nov 7, 2017, 2:25 PM PST for 4 counties in California; 4 counties in Nevada. It took effect at Nov 8, 2017, 1:00 PM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2017, 2:25 PM PST (22:25 UTC)
- In effect from
- Nov 8, 2017, 1:00 PM PST
- Expired
- Nov 9, 2017, 7:00 PM PST
- In force
- 30 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 59 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 304 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
727 WWUS75 KREV 072225 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 225 PM PST Tue Nov 7 2017 NVZ003-081315- /O.NEW.KREV.WI.Y.0015.171109T0000Z-171110T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 225 PM PST Tue Nov 7 2017 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 PM PST THURSDAY... The National Weather Service in Reno has issued a Wind Advisory, which is in effect from 4 PM Wednesday to 7 PM PST Thursday. * Timing: Winds will increase late Wednesday afternoon and continue through early Thursday evening. Strongest winds are likely late Wednesday night through early Thursday morning between 10 pm and 5 am. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for I-580 and US-395. Possible flight delays or aircraft diversions early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-081315- /O.NEW.KREV.WI.Y.0015.171108T2100Z-171110T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 225 PM PST Tue Nov 7 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 PM PST THURSDAY... The National Weather Service in Reno has issued a Wind Advisory, which is in effect from 1 PM Wednesday to 7 PM PST Thursday. * Timing: Winds will increase Wednesday afternoon and continue through early Thursday evening. Strongest winds are expected late Wednesday night through early Thursday morning between 10 pm and 4 am along Highway 395 south of Susanville. Another round of stronger winds is likely Thursday afternoon. * Winds: South to southwest 20 to 30 mph with gusts up to 55 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for US-395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-081315- /O.NEW.KREV.LW.Y.0055.171108T1800Z-171110T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 225 PM PST Tue Nov 7 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM WEDNESDAY TO 7 PM PST THURSDAY FOR LAKE TAHOE... The National Weather Service in Reno has issued a Lake Wind Advisory for Lake Tahoe, which is in effect from 10 AM Wednesday to 7 PM PST Thursday. * Winds: South to southwest 15 to 25 mph with gusts up to 45 mph. Sierra ridge gusts up to 85 mph. * Wave Heights: 2 to 4 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-081315- /O.NEW.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 225 PM PST Tue Nov 7 2017 ...LAKE WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM PST THURSDAY FOR PYRAMID LAKE... The National Weather Service in Reno has issued a Lake Wind Advisory for Pyramid Lake, which is in effect from 6 AM to 7 PM PST Thursday. * Winds: Southwest 15 to 25 mph with gusts up to 40 mph. * Wave Heights: 2 to 3 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
5 follow-up statements
609 WWUS75 KREV 081038 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 238 AM PST Wed Nov 8 2017 NVZ003-090000- /O.CON.KREV.WI.Y.0015.171109T0000Z-171110T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 238 AM PST Wed Nov 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 PM PST THURSDAY... * Timing: Winds will increase late this afternoon and continue through early Thursday evening. Strongest winds are likely late tonight through early Thursday morning between 10 pm and 5 am. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for I-580 and US-395. Possible flight delays or aircraft diversions early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-090000- /O.CON.KREV.WI.Y.0015.171108T2100Z-171110T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 238 AM PST Wed Nov 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM PST THURSDAY... * Timing: Winds will increase this afternoon and continue through early Thursday evening. Strongest winds are expected late tonight through early Thursday morning between 10 pm and 4 am along Highway 395 south of Susanville. Another round of stronger winds is likely Thursday afternoon. * Winds: South to southwest 20 to 30 mph with gusts up to 55 mph.Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for US-395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-090000- /O.CON.KREV.LW.Y.0055.171108T1800Z-171110T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 238 AM PST Wed Nov 8 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THURSDAY FOR LAKE TAHOE... * Winds: South to southwest 15 to 25 mph with gusts up to 45 mph. Sierra ridge gusts up to 85 mph. * Wave Heights: 2 to 4 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-090000- /O.CON.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 238 AM PST Wed Nov 8 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PST THURSDAY FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts up to 40 mph. * Wave Heights: 2 to 3 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
099 WWUS75 KREV 082245 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 245 PM PST Wed Nov 8 2017 NVZ003-091045- /O.CON.KREV.WI.Y.0015.171109T0000Z-171110T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 245 PM PST Wed Nov 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... * Timing: Winds will increase late this afternoon and continue through early Thursday evening. Strongest winds are likely Thursday morning between 3 am and 10 am. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for I-580 and US-395. Possible flight delays or aircraft diversions early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-091045- /O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 245 PM PST Wed Nov 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY... * Timing: Winds will increase this afternoon and continue throughearly Thursday evening. Strongest winds are expected late tonight through early Thursday morning between midnight and 7 am along Highway 395 south of Susanville. Another round of stronger winds is likely Thursday afternoon. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for US-395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-091045- /O.CON.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 245 PM PST Wed Nov 8 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THURSDAY FOR LAKE TAHOE... * Winds: South to southwest 20 to 30 mph with gusts up to 45 mph. Sierra ridge gusts up to 100 mph. * Wave Heights: 2 to 4 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-091045- /O.CON.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 245 PM PST Wed Nov 8 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 7 PM PST THURSDAY FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts up to 40 mph. * Wave Heights: 2 to 3 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
600 WWUS75 KREV 091034 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 234 AM PST Thu Nov 9 2017 NVZ003-100000- /O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 234 AM PST Thu Nov 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * Timing: Winds will continue through early this evening. Strongest winds are likely this morning between 3 am and 10 am. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for I-580 and US-395. Possible flight delays or aircraft diversions early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-100000- /O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 234 AM PST Thu Nov 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * Timing: Winds will continue through this evening. Strongest winds are expected through this morning before 7 am along Highway 395 south of Susanville. Another round of stronger winds is likely Thursday afternoon. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph.Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for US-395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ072-NVZ002-100000- /O.CON.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 234 AM PST Thu Nov 9 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR LAKE TAHOE... * Winds: South to southwest 20 to 30 mph with gusts up to 45 mph. Sierra ridge gusts up to 100 mph. * Wave Heights: 2 to 4 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-100000- /O.CON.KREV.LW.Y.0055.171109T1400Z-171110T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 234 AM PST Thu Nov 9 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 7 PM PST THIS EVENING FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts up to 40 mph. * Wave Heights: 2 to 3 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
416 WWUS75 KREV 092235 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 235 PM PST Thu Nov 9 2017 CAZ072-NVZ002-101045- /O.EXT.KREV.LW.Y.0055.000000T0000Z-171111T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 235 PM PST Thu Nov 9 2017 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST FRIDAY FOR LAKE TAHOE... The Lake Wind Advisory for Lake Tahoe is now in effect until 4 PM PST Friday. * Winds: South to southwest 15 to 25 mph with gusts up to 45 mph. Sierra ridge gusts up to 85 mph. * Wave Heights: 2 to 4 feet. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ003-100300- /O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 235 PM PST Thu Nov 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * Timing: Winds will continue through early this evening. * Winds: South to southwest 20 to 30 mph with gusts up to 50 mph. Gusts up to 65 mph possible in wind prone areas and foothill locations. * Impacts: Travel restrictions likely for high profile vehicles, especially for I-580 and US-395. Possible flight delays or aircraft diversions early Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ CAZ070-071-NVZ005-100300- /O.CON.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 235 PM PST Thu Nov 9 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * Timing: Winds will continue through this evening. * Winds: South to southwest 15 to 25 mph with gusts up to 45 mph. * Impacts: Travel restrictions likely for high profile vehicles, especially for US-395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Now is the time to secure loose outdoor items such as patio furniture, holiday decorations, and trash cans before winds increase which could blow these items away. The best thing to do is prepare ahead of time by making sure you have extra food and water on hand, flashlights with spare batteries and/or candles in the event of a power outage. && $$ NVZ004-100300- /O.CON.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 235 PM PST Thu Nov 9 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR PYRAMID LAKE... * Winds: Southwest 15 to 25 mph with gusts up to 40 mph. * Wave Heights: 2 to 3 feet. Highest waves from mid lake to north and east shores. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
742 WWUS75 KREV 100238 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 638 PM PST Thu Nov 9 2017 NVZ003-100345- /O.EXP.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Greater Reno-Carson City-Minden Area- Including the cities of Sparks, Gardnerville, and Virginia City 638 PM PST Thu Nov 9 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The Wind Advisory will expire at 7 PM PST this evening. Winds have decreased this evening and no longer meet advisory levels. $$ CAZ070-071-NVZ005-100345- /O.EXP.KREV.WI.Y.0015.000000T0000Z-171110T0300Z/ Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Northern Washoe County- Including the cities of Cedarville, Fort Bidwell, Portola, Susanville, Empire, and Gerlach 638 PM PST Thu Nov 9 2017 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... The Wind Advisory will expire at 7 PM PST this evening. Winds have decreased this evening and no longer meet advisory levels. $$ NVZ004-100345- /O.EXP.KREV.LW.Y.0055.000000T0000Z-171110T0300Z/ Western Nevada Basin and Range including Pyramid Lake- 638 PM PST Thu Nov 9 2017 ...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING FOR PYRAMID LAKE... The Lake Wind Advisory for Pyramid Lake will expire at 7 PM PST this evening. Winds have decreased this evening and no longer meet advisory levels. $$ CAZ072-NVZ002-101445- /O.CON.KREV.LW.Y.0055.000000T0000Z-171111T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Stateline, and Incline Village 638 PM PST Thu Nov 9 2017 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST FRIDAY FOR LAKE TAHOE... * Winds: South to southwest 15 to 25 mph with gusts up to 35 mph. Sierra ridge gusts up to 75 mph. * Wave Heights: 2 to 4 feet. * Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Nov 7, 2:38 AM PST, 11 hours 47 minutes earlier.
Area forecast discussion, Nov 7, 2:38 AM PST, 11 hours 47 minutes before
Area Forecast Discussion National Weather Service Reno NV 238 AM PST Tue Nov 7 2017 .SYNOPSIS... Widespread freezing temperatures are occurring this morning with hard freezes area-wide. After dry and cool conditions today, a storm system will bring windy conditions Wednesday into Thursday with chances for rain and high elevation snow in the Sierra. Another, colder storm system may bring a period of windy conditions with rain and Sierra snow late Sunday into early next week. && .SHORT TERM... Temperatures are bottoming out this morning in the low/mid 20s for western Nevada and mid/upper teens in the Sierra under clear skies and calm winds. Otherwise, weather parameters will be rather benign today as temperatures warm to the low/mid 50s area-wide. After a dry and relatively pleasant day today, conditions become gusty Wednesday and Thursday as a Pacific storm moves into the Pacific Northwest. Wind flow will largely be southerly to southwesterly with gusts increasing from around 30-40 mph to 40-50 mph early Thursday morning. Reno will likely be on the higher range since the immediate valley responds strongly to southerly winds. Other wind prone areas like Washoe Valley and Highway 395 from Doyle to Susanville will likely gust around 60 mph. Gradient and downslope signatures are quite pronounced at this time. As for precipitation, western Nevada and eastern Lassen County will be extremely shadowed. The Sierra will receive more, of course. However, this system is not extremely saturated, nor does it have an extensive moisture tap into the warmer areas of the Pacific. System trajectory will promote QPF in the 0.5-1" range for the Sierra crest dropping precipitously east of the crest. Truckee and Tahoe will likely on see 0.2-0.4 inches. Western Nevada may eke out up to 0.1 west of Highway 395 and only a few hundredths out to the Virginia range. Western Nevada north of Interstate 80 could also see a few hundredths as well. This system will be very warm. The trend continues to be increasing snow levels with each model run. Current projections show snow levels in the 7500-8500 ft range dropping only 500ft or so by Thursday evening. Lowest snow levels will be in western Lassen and central Plumas Counties around the 6500-7500 range. Therefore, accumulating snow will likely be above Sierra passes through Thursday evening. Donner pass may see some snow light snow accumulation up to 1 inch very early Friday morning. Boyd .LONG TERM...Friday and beyond... A few lingering light showers may remain on Friday, mainly north of I-80. Otherwise, breezy winds continue on Friday, although less windy than Wednesday and Thursday. We will see a break in the weather for Saturday as shortwave ridging moves over Northern CA/NV. Another Pacific storm moves into the West Coast late Sunday into Monday, bringing another round of gusty winds, mountain snow and valley rains. There is good agreement in the medium range models that we will see this storm moving in for early next week, but there are still some questions as to how far south this storm will go. Zonal pattern will remain over the West Coast through the rest of next week, although the storm track looks to remain in the Pacific Northwest meaning that breezy winds, near normal temperatures, and intermittent cloud cover is the most likely outcome. Hoon && .AVIATION... Lighter winds are expected through today with VFR conditions prevailing, except for LIFR FZFG at KTRK this morning. By late tonight, winds will be increasing in the Sierra with potential for mountain turbulence and low-level wind shear into Wednesday. Stronger winds are likely Wednesday night into Thursday, with higher potential for aviation-related impacts. MJD/Hoon && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 2:25 PM PST | Lake Wind Advisory | REV | Alpine, El Dorado, Nevada, Placer | 3 days |
Nearby
Wind Advisories in California, 2017Wind Advisories in Nevada, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.